Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 63, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 30, 2006, 5:15 AM EDT for 8 counties in Florida. It took effect at Apr 30, 2006, 12:00 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2006, 5:15 AM EDT (09:15 UTC)
- In effect from
- Apr 30, 2006, 12:00 PM EDT
- Expired
- Apr 30, 2006, 2:56 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 300915 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 AM EDT SUN APR 30 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR MUCH OF THE FLORIDA BIG BEND FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND WIND SPEEDS GREATER THAN 15 MPH... ...FIRE WEATHER WATCH IN EFFECT FORM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR MUCH OF THE FLORIDA BIG BEND FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...ESPECIALLY OVER SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE...DUE TO AN APPROACHING LOW PRESSURE SYSTEM AND WEAK COLD FRONT. HOWEVER...MAINLY DRY CONDITIONS WILL BE OVER MOST OF THE EASTERN FLORIDA BIG BEND...AND COMBINED WITH ELEVATED WINDS...WILL PRODUCE POSSIBLE RED FLAG CONDITIONS THIS AFTERNOON AND ON MONDAY AFTERNOON. WINDS WILL LOWER ON MONDAY. FLZ016>019-027>029-034-301715- /O.NEW.KTAE.FW.W.0063.060430T1600Z-060430T2300Z/ /O.NEW.KTAE.FW.A.0055.060501T1700Z-060502T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 515 AM EDT SUN APR 30 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND WIND SPEEDS GREATER THAN 15 MPH... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING...FOR EXPECTED RELATIVE HUMIDITY BELOW 35 PERCENT AND WIND SPEEDS GREATER THAN 15 MPH. ALSO...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON FOR EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. HIGH PRESSURE OVER THE U.S. SOUTHEAST COASTAL AREAS WILL CONTINUE TO FILTER IN SOME DRIER AIR INTO SOUTHWEST GEORGIA AND PARTS OF THE FLORIDA BIG BEND. RELATIVE HUMIDITIES BELOW 35 PERCENT AND WIND SPEEDS ABOVE 15 MPH WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL OF ANY WILD FIRE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR ON MONDAY. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ026-301715- /O.NEW.KTAE.FW.A.0055.060501T1700Z-060502T0000Z/ LIBERTY- 515 AM EDT SUN APR 30 2006 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING...FOR EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. HIGH PRESSURE OVER THE U.S. SOUTHEAST COASTAL AREAS WILL CONTINUE TO FILTER IN SOME DRIER AIR INTO SOUTHWEST GEORGIA AND PARTS OF THE FLORIDA BIG BEND. LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT ARE EXPECTED MONDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MCT
1 follow-up statement
000 WWUS82 KTAE 301856 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EDT SUN APR 30 2006 ...THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELED... ...THE FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY AFTERNOON THROUGH MONDAY EVENING FOR MUCH OF THE FLORIDA BIG BEND AND NORTHEAST PORTIONS OF THE FLORIDA PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...HIGH PRESSURE RIDGING INTO THE FORECAST AREA FROM THE NORTHEAST WILL STRENGTHEN AS A FRONTAL SYSTEM WEST OF THE AREA DISSIPATES. THIS WILL FUNNEL DRIER AIR INTO THE REGION RESULTING IN POSSIBLE RED FLAG CONDITIONS OVER THE FLORIDA BIG BEND AND NORTHEAST PORTIONS OF THE PANHANDLE ON MONDAY AND TUESDAY. A FRONTAL SYSTEM WILL SAG SLOWLY INTO THE SOUTHEAST LATE IN THE WEEK INCREASING RAIN CHANCES AND HUMIDITY LEVELS. FLZ016>019-027>029-034-011130- /O.CAN.KTAE.FW.W.0063.000000T0000Z-060430T2300Z/ /O.CON.KTAE.FW.A.0055.060501T1700Z-060502T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 256 PM EDT SUN APR 30 2006 ...RED FLAG WARNING IS CANCELLED FO TODAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ011-013-011130- /O.EXA.KTAE.FW.A.0055.060501T1700Z-060502T0000Z/ JACKSON-CALHOUN- 156 PM CDT SUN APR 30 2006 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR ON MONDAY. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ026-011130- /O.CON.KTAE.FW.A.0055.060501T1700Z-060502T0000Z/ LIBERTY- 256 PM EDT SUN APR 30 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:51 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 30, 2:51 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 AM EDT SUN APR 30 2006
.SYNOPSIS...HIGH PRESSURE REMAINS FIRMLY PLANTED ALONG THE EASTERN
SEABOARD. A FRONT IS LOCATED IN CNTRL MO DOWN THROUGH CNTRL LA WITH
AN AREA OF STORMS LOCATED IN SE LA. MOSTLY MID AND HIGH CLOUDS
AHEAD OF THIS FEATURE EXTEND OVER OUR AREA THIS MORNING...WITH BKN
TO OVC COVERAGE. AT THE UPR LVLS...A LOW IS LOCATED OVER THE DAKOTAS
DOWN THROUGH OK...WITH A RIDGE IS LOCATED OVER THE SE US. PRESSURE
GRADIENT REMAINS RELATIVELY TIGHT JUST TO OUR WEST...AND WINDS IN
THE LOCAL AREA ARE STILL RUNNING AROUND 8-12KTS WITH SOME OF OUR
WESTERN AND COASTAL SITES SEEING CONTINUED GUSTS UP TO AROUND 22KTS.
&&
.SHORT TERM...FRONT WILL MAKE LITTLE PROGRESS EASTWARD DUE TO STRONG
HIGH OVER THE EAST COAST. WITH TIGHT PRESSURE GRADIENT OVER OUR
WESTERN ZONES...GUSTY WINDS WILL CONTINUE AND WILL ISSUE A LAKE WIND
ADVISORY FOR SE AL AND FL PANHANDLE WEST OF THE RIVER FOR THE DAY.
NAM AND GFS IN SOMEWHAT BETTER AGREEMENT AS FAR AS POPS FOR TODAY
GOES...GFS MOS HAS LOWERED POPS FOR TODAY SIGNIFICANTLY AND WENT
WITH A BLEND OF THE GFS AND NAM AS THEY ARE NOW SIMILAR AT MOST
LOCATIONS. THIS MEANS ONLY A SILENT 10% POP FOR OUR EASTERN ZONES...
SLIGHT CHANCE FOR OUR CNTRL ZONES...AND 30-40% IN THE WEST. BEST
CHANCE WILL BE IN SE AL AS REMNANT STORMS FROM CONVECTION TO OUR
WEST MAY DRIFT INTO THIS AREA BEFORE DISSIPATING COMPLETELY.
DEBATING EVEN MENTIONING TS AS CHANCES ARE LOW...BUT WILL MOST LIKELY
INCLUDE ISOLD WORDING FOR SE AL ONLY. TEMPS THIS AFTN WILL BE
SLIGHTLY LOWER THAN YESTERDAY DUE TO INCREASING CLOUD CVR.
POPS REMAIN ONLY IN THE SLIGHT CHANCE CAT ON TUES AS FRONT WASHES OUT
TO OUR WEST AND HIGH BUILDS DOWN FROM THE NE. TEMPS WILL WARM TO
NEAR 80 IN SOME LOCATIONS. NO POPS THROUGH THURS AND TEMPS WILL WARM
INTO THE MID 80S TO AROUND 90 BY MIDWEEK.
.LONG TERM...A FRONT WILL SAG SOUTHWARD LATE IN THE WEEK AND POPS
ARE INTRODUCED INTO THE LONG TERM FCST EARLY FRIDAY. CHANCE POPS
CONTINUE THROUGH THE WEEKEND.
&&
.MARINE...WINDS AT THE BUOYS ARE CURRENTLY AROUND 25KTS WITH GUSTS
UP TO AROUND 30KTS. EXPECT THIS TO CONTINUE THROUGHOUT THE DAY ESP
IN THE WESTERN LEGS WITH TIGHT PRESSURE GRADIENT OVERHEAD. WINDS
WILL FINALLY BEGIN TO SUBSIDE LATE SUN/EARLY MON BUT MOST LIKELY
WILL REMAIN IN CAUTION RANGE THROUGH MON AFTN. FROM LATE MONDAY
THROUGH THE END OF THE WORK WEEK...WINDS WILL REMAIN 15KTS OR LESS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT...WITH CLOUDS
THICKENING & GRADUALLY LOWERING FROM WEST TO EAST. SOME PATCHY FOG
POSSIBLE. E-SE WINDS AROUND 10-15 MPH AT THE TAF SITES OVERNIGHT.
AFTER SUNRISE SUNDAY...WINDS WILL INCREASE A BIT MORE DURING THE DAY
TO SE 10-20 MPH & GUSTY. WINDS OVER SE ALABAMA & THE FL PANHANDLE
WILL BE SE 10-25 MPH. THE CHANCE OF RAIN WILL INCREASE FROM WEST TO
EAST...AROUND NOON SUNDAY INTO THE EVENING. MAINLY SHOWERS WITH
ISOLATED THUNDERSTORMS. OVERALL CIGS WILL BE MVFR BUT IFR CONDITIONS
IN SHOWERS OR THUNDERSTORMS. MAINLY PROB30 GROUPS USED FOR AFTERNOON
TO EVENING RAIN CHANCES.
&&
.FIRE WEATHER...RELATIVE HUMIDITIES AGAIN LOOK TO MEET RED FLAG
CRITERIA IN THE FL BIG BEND THIS AFTN WITH HIGH PRESSURE TO THE NE
KEEPING DRY AIR IN PLACE. A RED FLAG WARNING WILL BE ISSUED.
CONDITIONS LOOK POSSIBLE AGAIN FOR ABOUT THE SAME AREA ON MONDAY AND
WATCH WILL ALSO BE ISSUED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 78 53 80 54 / 20 10 20 10
PANAMA CITY 75 60 78 62 / 30 20 20 10
DOTHAN 74 56 76 59 / 40 20 20 10
ALBANY 74 53 77 56 / 20 10 10 10
VALDOSTA 76 52 79 54 / 10 10 10 10
CROSS CITY 81 54 81 53 / 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 9AM CDT TO 5PM CDT TODAY.
GA...NONE.
FL...SMALL CRAFT ADVISORY ALL LEGS.
LAKE WIND ADVISORY FROM 9AM CDT (10AM EDT) TO 5PM CDT (6PM EDT)
TODAY FOR WALTON...HOLMES...WASHINGTON...JACKSON...BAY...
CALHOUN...GULF...FRANKLIN...AND LIBERTY COUNTIES.
RED FLAG WARNING FOR BIG BEND COUNTIES EXCEPT IMMEDIATE
COAST TODAY FROM 12AM TO 6PM EDT.
FIRE WEATHER WATCH FOR BIG BEND COUNTIES EXCEPT IMMEDIATE COAST
MONDAY AFTERNOON.
AVIATION...TREXLER
REST OF DISCUSSION...MCNATTHazardous weather outlook, Apr 30, 4:52 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 452 AM EDT SUN APR 30 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-010900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 352 AM CDT SUN APR 30 2006 /452 AM EDT SUN APR 30 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. ...HIGH RISK OF RIP CURRENTS TODAY... ...LAKE WIND ADVISORY FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE TODAY... .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS WILL CONTINUE MAINLY OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WITH A TIGHT PRESSURE GRADIENT OVER THE AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR THIS AREA TODAY. A FRONTAL SYSTEM TO THE WEST WILL SLOWLY MOVE EASTWARD TODAY BUT IS EXPECTED TO SLOW AND EVENTUALLY DISSIPATE DUE TO A STRONG HIGH PRESSURE SYSTEM OVER THE EAST COAST. THERE IS A CHANCE FOR RAIN TODAY MAINLY WEST OF THE APALACHICOLA RIVER. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE BUT THE CHANCE FOR SEVERE WEATHER IS LOW. LOW RELATIVE HUMIDITIES OVER THE FLORIDA BIG BEND MAY ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP TODAY. SIMILAR CONDITIONS ARE EXPECTED ON MONDAY. THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG FLORIDA PANHANDLE AND BIG BEND BEACHES. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS TODAY. THE OVERALL RISK WILL BE HIGH TODAY. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. REMEMBER...RIP CURRENTS WILL BE MORE INTENSE NEAR INLETS...JETTIES AND PIERS. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE. HEED THE ADVICE OF THE LOCAL BEACH PATROL AND LOCAL FLAG WARNING SYSTEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED SHOWERS ARE POSSIBLE MONDAY WITH THE FRONT LINGERING TO OUR WEST. BY TUESDAY...HIGH PRESSURE WILL BUILD DOWN FROM THE NORTH AND GENERALLY DRY CONDITIONS ARE EXPECTED THROUGH MUCH OF THE WEEK. TEMPERATURES WILL GRADUALLY WARM...AND BE IN THE MID TO UPPER 80S BY THURSDAY AFTERNOON. THE NEXT CHANCE FOR RAIN WILL BY FRIDAY THROUGH THE WEEKEND AS A FRONT SAGS SOUTHWARD INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCNATT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:47 AM EDT | Lake Wind Advisory | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 12 hr |
| Apr 30, 5:15 AM EDT | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Jackson, Jefferson, Lafayette and 4 more | 25 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.